Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

Erythromycin: A Nonsensitizing Topical Antibiotic

Erythromycin: A Nonsensitizing Topical Antibiotic This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables. Abstract To the Editor.— Now that topically applied erythromycin is being used in certain centers for the therapy of acne vulgaris, I have had several inquiries as to the safety of such medication and whether topically applied erythromycin is a sensitizer. To my knowledge, there has not been a single authenticated report of allergic contact sensitivity to erythromycin or a positive patch test reaction to this antibiotic.In the past five years, I have repeatedly applied erythromycin in petrolatum to more than 60 patients with stasis ulcers or infected stasis eczemas without encountering a single instance of allergic sensitivity. Stasis ulcers and eczemas are, of course, notorious for being readily sensitized by many topical applications. It is, therefore, surprising that I have not encountered any sensitization from this antibiotic.I would appreciate any reports proved by positive patch test of allergic sensitivity to topical administration of erythromycin. A. Kligman, MD, in http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Dermatology American Medical Association

Erythromycin: A Nonsensitizing Topical Antibiotic

Archives of Dermatology , Volume 112 (5) – May 1, 1976

Erythromycin: A Nonsensitizing Topical Antibiotic

Abstract

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables. Abstract To the Editor.— Now that topically applied erythromycin is being used in certain centers for the therapy of acne vulgaris, I have had several inquiries as to the safety of such medication and whether topically applied erythromycin is a sensitizer. To my knowledge, there has not been a single authenticated report of allergic contact sensitivity to...
Loading next page...
 
/lp/american-medical-association/erythromycin-a-nonsensitizing-topical-antibiotic-cBc0RsBRio
Publisher
American Medical Association
Copyright
Copyright © 1976 American Medical Association. All Rights Reserved.
ISSN
0003-987X
eISSN
1538-3652
DOI
10.1001/archderm.1976.01630290074025
Publisher site
See Article on Publisher Site

Abstract

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables. Abstract To the Editor.— Now that topically applied erythromycin is being used in certain centers for the therapy of acne vulgaris, I have had several inquiries as to the safety of such medication and whether topically applied erythromycin is a sensitizer. To my knowledge, there has not been a single authenticated report of allergic contact sensitivity to erythromycin or a positive patch test reaction to this antibiotic.In the past five years, I have repeatedly applied erythromycin in petrolatum to more than 60 patients with stasis ulcers or infected stasis eczemas without encountering a single instance of allergic sensitivity. Stasis ulcers and eczemas are, of course, notorious for being readily sensitized by many topical applications. It is, therefore, surprising that I have not encountered any sensitization from this antibiotic.I would appreciate any reports proved by positive patch test of allergic sensitivity to topical administration of erythromycin. A. Kligman, MD, in

Journal

Archives of DermatologyAmerican Medical Association

Published: May 1, 1976

There are no references for this article.